# SDR CA040415003

- Difficulty date: March 25, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 2,915 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 1430 · Fasteners
- Part: Clevis Bolt
- Part number: AN2312
- Condition: Misinstalled
- Location: Elevator
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) INCORRECT INSTALLATION OF UPPER ELEVATOR CABLE TO ELEVATOR BELLCRANK. AFTER A RECENT PAINT JOB WHERE THE ELEVATOR HAD BEEN REMOVED, THE UPPER BOLT WAS INSTALLED INCORRECTLY. THE AIRCRAFT SERVICE MANUAL MAKES (SPECIAL NOTE) THAT THE UPPER CABLE MUST BE ATTACHED WITH BOLT HEAD ON RT, THIS SUPPLIES PROPER CLEARANCE BETWEEN BOTH HEAD AND ADJACENT STRUCTURE WITH THE BOLT INSTALLATION REVERSED. THE NUT (AN310-3) INTERFERED WITH ADJACENT BULKHEAD, THIS LIMITED UP ELEVATOR TRAVEL THE POSSIBILITY ALSO EXISTED THAT THE ELEVATORS COULD HAVE JAMMED IN THE FULL UP POSITION. THE AIRCRAFT HAD PREVIOUSLY FLOWN A TRAINING FLIGHT DOING INTENTIONAL STALLS AND SPINS.
